Opuscula Math. 43, no. 1 (2023), 47-66
https://doi.org/10.7494/OpMath.2023.43.1.47

 
Opuscula Mathematica

Existence of positive radial solutions to a p-Laplacian Kirchhoff type problem on the exterior of a ball

John R. Graef
Doudja Hebboul
Toufik Moussaoui

Abstract. In this paper the authors study the existence of positive radial solutions to the Kirchhoff type problem involving the \(p\)-Laplacian \[-\Big(a+b\int_{\Omega_e}|\nabla u|^p dx\Big)\Delta_p u=\lambda f\left(|x|,u\right),\ x\in \Omega_e,\quad u=0\ \text{on} \ \partial\Omega_e,\] where \(\lambda \gt 0\) is a parameter, \(\Omega_e = \lbrace x\in\mathbb{R}^N : |x|\gt r_0\rbrace\), \(r_0\gt 0\), \(N \gt p \gt 1\), \(\Delta_p\) is the \(p\)-Laplacian operator, and \(f\in C(\left[ r_0, +\infty\right)\times\left[0,+\infty\right),\mathbb{R})\) is a non-decreasing function with respect to its second variable. By using the Mountain Pass Theorem, they prove the existence of positive radial solutions for small values of \(\lambda\).

Keywords: Kirchhoff problem, \(p\)-Laplacian, positive radial solution, variational methods.

Mathematics Subject Classification: 35A01, 35A15, 35B38, 35D30, 35J92.

Full text (pdf)

  1. N. Aissaoui, W. Long, Positive solutions for a Kirchhoff equation with perturbed source terms, Acta Math. Scientia 42 (2022), 1817-1830. https://doi.org/10.1007/s10473-022-0507-z
  2. C.O. Alves, F.J.S.A. Corrêa, T.F. Ma, Positive solutions for a quasilinear elliptic equation of Kirchhoff type, Comput. Math. Appl. 49 (2005), 85-93. https://doi.org/10.1016/j.camwa.2005.01.008
  3. A. Ambrosetti, P.H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal. 14 (1973), 349-381. https://doi.org/10.1016/0022-1236(73)90051-7
  4. M. Badiale, E. Serra, Semilinear Elliptic Equations for Beginners. Existence Results via the Variational Approach, Universitext, Springer, London, 2011.
  5. H. Brézis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Springer, New York, 2010.
  6. D. Butler, E. Ko, E.K. Lee, R. Shivaji, Positive radial solutions for elliptic equations on exterior domains with nonlinear boundary conditions, Comm. Pure Appl. Anal. 13 (2014), 2713-2731. https://doi.org/10.3934/cpaa.2014.13.2713
  7. A. Castro, R. Shivaji, Nonnegative solutions for a class of nonpositone problems, Proc. Roy. Soc. Edinburgh Sect. A 108 (1988), 291-302. https://doi.org/10.1017/S0308210500014670
  8. A. Castro, D.G. de Figueiredo, E. Lopera, Existence of positive solutions for a semipositone \(p\)-Laplacian problem, Proc. Roy. Soc. Edinburgh Sect. A 146 (2016), 475-482. https://doi.org/10.1017/S0308210515000657
  9. R. Dhanya, Q. Morris, R. Shivaji, Existence of positive radial solutions for superlinear semipositone problems on the exterior of a ball, J. Math. Anal. Appl. 434 (2016), 1533-1548. https://doi.org/10.1016/j.jmaa.2015.07.016
  10. M. Ding, C. Zhang, S. Zhou, Local boundedness and Hölder continuity for the parabolic fractional \(p\)-Laplace equations, Calc. Var. Partial Differential Equations 60 (2021), Article no. 38. https://doi.org/10.1007/s00526-020-01870-x
  11. L. Gasinski, N.S. Papageorgiou, Nonsmooth Critical Point Theory and Nonlinear Boundary Value Problems, Series in Mathematical Analysis and Applications, vol. 8, Chapman & Hall/CRC, Boca Raton, 2005.
  12. J.R. Graef, S. Heidarkhani, L. Kong, A variational approach to a Kirchhoff-type problem involving two parameters, Results Math. 63 (2013), 877-889. https://doi.org/10.1007/s00025-012-0238-x
  13. J.R. Graef, S. Heidarkhani, L. Kong, Variational-hemivariational inequalities of Kirchhoff-type with small perturbations of nonhomogeneous Neumann boundary conditions, Math. Eng. Sci. Aero. 8 (2017), 345-357.
  14. J.R. Graef, S. Heidarkhani, L. Kong, S. Moradi, On an anisotropic discrete boundary value problem of Kirchhoff type, J. Difference Equ. Appl. 27 (2021), 1103-1119. https://doi.org/10.1080/10236198.2021.1968847
  15. J.R. Graef, S. Heidarkhani, L. Kong, A. Ghobadi, Existence of multiple solutions to a \(P\)-Kirchhoff problem, Differ. Equ. Appl. 14 (2022), 227-237. https://doi.org/10.7153/dea-2022-14-15
  16. L. Guo, Y. Sun, G. Shi, Ground states for fractional nonlocal equations with logarithmic nonlinearity, Opuscula Math. 42 (2022), 157-178. https://doi.org/10.7494/OpMath.2022.42.2.157
  17. D.D. Hai, Positive radial solutions for singular quasilinear elliptic equations in a ball, Publ. Res. Inst. Math. Sci. 50 (2014), 341-362. https://doi.org/10.4171/PRIMS/136
  18. W. He, D. Qin, Q. Wu, Existence, multiplicity and nonexistence results for Kirchhoff type equations, Adv. Nonlinear Anal. 10 (2021), 616-635. https://doi.org/10.1515/anona-2020-0154
  19. G. Kirchhoff, Mechanik, Teubner, Leipzig, 1883.
  20. Q. Morris, R. Shivaji, I. Sim, Existence of positive radial solutions for a superlinear semipositone \(p\)-Laplacian problem on the exterior of a ball, Proc. Roy. Soc. Edinburgh Sect. A 148 (2018), 409-428. https://doi.org/10.1017/S0308210517000452
  21. H. Pi, Y. Zeng, Existence results for the Kirchhoff type equation with a general nonlinear term, Acta Math. Scientia 42 (2022), 2063-2077. https://doi.org/10.1007/s10473-022-0519-8
  22. D. Qin, V.D. Radulescu, X. Tang, Ground states and geometrically distinct solutions for periodic Choquard-Pekar equations, J. Differential Equations 275 (2021), 652-683. https://doi.org/10.1016/j.jde.2020.11.021
  23. J. Smoller, A. Wasserman, Existence of positive solutions for semilinear elliptic equations in general domains, Arch. Ration. Mech. Anal. 98 (1987), 229-249. https://doi.org/10.1007/BF00251173
  24. L. Wang, K. Xie, B. Zhang, Existence and multiplicity of solutions for critical Kirchhoff-type \(p\)-Laplacian problems, J. Math. Anal. Appl. 458 (2018), 361-378. https://doi.org/10.1016/j.jmaa.2017.09.008
  • Doudja Hebboul
  • Ecole Normale Supérieure, Laboratory of Partial Differential Equations and History of Mathematics, Kouba, Algiers, Algeria
  • Toufik Moussaoui
  • Ecole Normale Supérieure, Laboratory of Fixed Point Theory and Applications, Kouba, Algiers, Algeria
  • Communicated by Vicentiu D. Rădulescu.
  • Received: 2022-08-17.
  • Revised: 2022-11-07.
  • Accepted: 2022-11-08.
  • Published online: 2022-12-30.
Opuscula Mathematica - cover

Cite this article as:
John R. Graef, Doudja Hebboul, Toufik Moussaoui, Existence of positive radial solutions to a p-Laplacian Kirchhoff type problem on the exterior of a ball, Opuscula Math. 43, no. 1 (2023), 47-66, https://doi.org/10.7494/OpMath.2023.43.1.47

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

We advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.